Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 61, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 5, 2000, 3:27 AM CDT for Clark County, Spink County, South Dakota. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2000, 3:27 AM CDT (08:27 UTC)
- Expired
- Jul 5, 2000, 4:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Clark County, SD, Spink County, SD
The radar
The Aberdeen radar (KABR), 69 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 3:48 AM CDT | Thunderstorm Wind 52 E | Garden City, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1885 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 050827 SVRABR SDC025-115-050900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 327 AM CDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN SOUTH DAKOTA SPINK COUNTY IN SOUTH DAKOTA * UNTIL 400 AM CDT * AT 327 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HILLSIDE COLONY...OR ABOUT 18 MILES SOUTHWEST OF CLARK...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARPENTER AROUND 335 AM CDT NAPLES...WILLOW LAKE AROUND 355 AM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ABERDEEN. KEEFE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:25 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Jul 4, 9:25 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 925 PM CDT TUE JUL 4 2000 INVERTED SFC TROF CONTS TO SLOWLY MARCH TO THE EAST ACROSS CWA THIS EVENING. GOOD DWPT POOLING OCCURRING ALONG AND AHEAD OF TROF. AM A BIT CONCERNED ABOUT HEAVY RAIN OVER ERN CWA LATER TONIGHT AS PWATS INCREASE TO AROUND 2 INCHES BY 12Z. ND SUPERCELL OCCURING ALONG NRN TROF LINE WHILE MT STORMS APPEAR TO BE FIRING AHEAD OF NEXT VORT MAX MOVING IN. STRONG THETA-E RIDGING OCCURS OVERNIGHT ACROSS ALL OF CWA. HAVE ALREADY UPDATED ZONES FOR SVR WATCH. .ABR...SVR TSTORM WATCH UNTIL 08Z NCNTRL SD INCL KPIR AND KMBG. HINTZ
In the hours before
Special weather statement, Jul 5, 3:05 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 305 AM CDT WED JUL 5 2000 SDZ003>005-009-010-015>017-033>036-050830- CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HUGHES-HYDE-MCPHERSON-POTTER- STANLEY-SULLY-WALWORTH- INCLUDING THE CITIES OF EUREKA...FAULKTON...FT PIERRE...GETTYSBURG... HIGHMORE...MCINTOSH...MOBRIDGE...MOUND CITY...ONIDA...PIERRE... ROSCOE...TIMBER LAKE 305 AM CDT WED JUL 5 2000 .NOW... ...SEVERE THUNDERSTORM WATCH HAS EXPIRED... SEVERE THUNDERSTORM WATCH NUMBER 535 FOR PARTS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA HAS EXPIRED. SCATTERED THUNDERSTORMS ARE STILL POSSIBLE ACROSS PARTS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA...BUT ANY FURTHER SEVERE ACTIVITY IS NOT ANTICIPATED. HINTZ N
Special weather statement, Jul 5, 3:05 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 305 AM CDT WED JUL 5 2000 SDZ003>005-009-010-015>017-033>036-050830- CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HUGHES-HYDE-MCPHERSON-POTTER- STANLEY-SULLY-WALWORTH- INCLUDING THE CITIES OF EUREKA...FAULKTON...FT PIERRE...GETTYSBURG... HIGHMORE...MCINTOSH...MOBRIDGE...MOUND CITY...ONIDA...PIERRE... ROSCOE...TIMBER LAKE 305 AM CDT WED JUL 5 2000 ...SEVERE THUNDERSTORM WATCH HAS EXPIRED... SEVERE THUNDERSTORM WATCH NUMBER 535 FOR PARTS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA HAS EXPIRED. SCATTERED THUNDERSTORMS ARE STILL POSSIBLE ACROSS PARTS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA...BUT ANY FURTHER SEVERE ACTIVITY IS NOT ANTICIPATED. HINTZ
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:51 PM CDT | Severe Thunderstorm Warning | ABR | Stanley | 39 min |
| Jul 5, 1:28 AM CDT | Severe Thunderstorm Warning | ABR | Hughes | 32 min |
| Jul 5, 4:11 AM CDT | Severe Thunderstorm Warning | ABR | Hamlin | 34 min |
| Jul 5, 4:43 AM CDT | Severe Thunderstorm Warning | ABR | Deuel | 17 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.